Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Torsion of a circular cylinder having a spherical cavity

Author: Chih-Bing Ling
Journal: Quart. Appl. Math. 10 (1952), 149-156
MSC: Primary 73.2X
DOI: https://doi.org/10.1090/qam/47498
MathSciNet review: 47498
Full-text PDF

Abstract | Similar Articles | Additional Information

Abstract: This paper presents a torsion solution, based on the Michell-Föppl theory, for an infinite circular cylinder having a symmetrically-located spherical cavity. Numerical values are also given to show, in particular, the effect of the cavity on the maximum shear stress in the cylinder.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.2X

Retrieve articles in all journals with MSC: 73.2X

Additional Information

DOI: https://doi.org/10.1090/qam/47498
Article copyright: © Copyright 1952 American Mathematical Society

American Mathematical Society